Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 48, NWS Brownsville, TX

May 21, 2015Zapata County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 21, 2015, 8:30 AM CDT for Zapata County, Texas. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2015, 8:30 AM CDT (13:30 UTC)
Expired
May 21, 2015, 9:30 AM CDT
In force
60 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 199 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 9:20 AM CDTTSTM WND DMGZapata, TXZAPATA COUNTY SHERRIFS OFFICE REPORTED A TRAMPOLINE BLOWN ON TOP OF POWER LINES IN THE TOWN OF ZAPATA.
May 21, 9:25 AM CDTHAIL 1Zapata, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 1.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2015-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1763 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2015-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1763 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

766 
WUUS54 KBRO 211330
SVRBRO
TXC505-211430-
/O.NEW.KBRO.SV.W.0048.150521T1330Z-150521T1430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
830 AM CDT THU MAY 21 2015

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 930 AM CDT

* AT 829 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING
  HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR THE 
  ZAPATA COUNTY AIRPORT TO NEAR FALCON MESA...AND MOVING SOUTHEAST 
  AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ZAPATA...BUSTAMANTE...ZAPATA COUNTY AIRPORT...MEDINA...ZAPATA
  MIDDLE SCHOOL...LOPENO...MORALES-SANCHEZ...LAS PALMAS...ZAPATA HIGH
  SCHOOL...ZAPATA COUNTY PUBLIC LIBRARY...FALCON LAKE ESTATES...
  ZAPATA COUNTY FIRE DEPARTMENT...FALCON SHORES...FALCON MESA...
  NEW FALCON...SIESTA SHORES...MEDINA...
  BLACK BASS AND ROMEO T. FLORES PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF ON OR NEAR THE FALCON RESERVOIR...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 2712 9919 2692 9895 2678 9895 2668 9901
      2657 9917 2662 9918 2667 9920 2672 9921
      2675 9924 2679 9924 2682 9926 2685 9927
      2686 9929 2687 9932 2688 9933 2692 9933
      2693 9937 2694 9939
TIME...MOT...LOC 1329Z 320DEG 17KT 2701 9919 2690 9932 

$$

SPEECE
3 follow-up statements
073 
WWUS54 KBRO 211345
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
845 AM CDT THU MAY 21 2015

TXC505-211430-
/O.CON.KBRO.SV.W.0048.000000T0000Z-150521T1430Z/
ZAPATA TX-
845 AM CDT THU MAY 21 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR CENTRAL ZAPATA COUNTY...

AT 844 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING 
HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR 
BUSTAMANTE TO NEAR SIESTA SHORES...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
ZAPATA...BUSTAMANTE...ZAPATA COUNTY AIRPORT...MEDINA...ZAPATA MIDDLE
SCHOOL...LOPENO...MORALES-SANCHEZ...LAS PALMAS...ZAPATA HIGH
SCHOOL...ZAPATA COUNTY PUBLIC LIBRARY...FALCON LAKE ESTATES...ZAPATA
COUNTY FIRE DEPARTMENT...FALCON SHORES...FALCON MESA...NEW FALCON...
SIESTA SHORES...MEDINA...BLACK BASS AND ROMEO T. FLORES PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF ON OR NEAR THE FALCON RESERVOIR...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM.  IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 2712 9919 2692 9895 2678 9895 2668 9901
      2657 9917 2662 9918 2667 9920 2672 9921
      2675 9924 2679 9924 2682 9926 2685 9927
      2686 9929 2687 9932 2688 9933 2692 9933
      2693 9937 2694 9939
TIME...MOT...LOC 1344Z 327DEG 21KT 2692 9912 2681 9925 

$$

SPEECE
096 
WWUS54 KBRO 211403
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
903 AM CDT THU MAY 21 2015

TXC505-211430-
/O.CON.KBRO.SV.W.0048.000000T0000Z-150521T1430Z/
ZAPATA TX-
903 AM CDT THU MAY 21 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR CENTRAL ZAPATA COUNTY...

AT 902 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING 
HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST 
OF MORALES-SANCHEZ TO NEAR LOPENO...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
ZAPATA...BUSTAMANTE...ZAPATA COUNTY AIRPORT...MEDINA...ZAPATA MIDDLE
SCHOOL...LOPENO...MORALES-SANCHEZ...LAS PALMAS...ZAPATA HIGH
SCHOOL...ZAPATA COUNTY PUBLIC LIBRARY...FALCON LAKE ESTATES...ZAPATA
COUNTY FIRE DEPARTMENT...FALCON SHORES...FALCON MESA...NEW FALCON...
SIESTA SHORES...MEDINA...BLACK BASS AND ROMEO T. FLORES PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF ON OR NEAR THE FALCON RESERVOIR...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM.  IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 2712 9919 2692 9895 2678 9895 2668 9901
      2657 9917 2662 9918 2667 9920 2672 9921
      2675 9924 2679 9924 2682 9926 2685 9927
      2686 9929 2687 9932 2688 9933 2692 9933
      2693 9937 2694 9939
TIME...MOT...LOC 1402Z 330DEG 26KT 2681 9902 2670 9918 

$$

SPEECE
868 
WWUS54 KBRO 211431
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
931 AM CDT THU MAY 21 2015

TXC505-211440-
/O.EXP.KBRO.SV.W.0048.000000T0000Z-150521T1430Z/
ZAPATA TX-
931 AM CDT THU MAY 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ZAPATA COUNTY HAS
EXPIRED...
    
AT 930 AM CDT...THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED 
BELOW SEVERE LIMITS AND EXITED THE WARNED AREA. THEREFORE THE 
WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL HAIL AND GUSTY 
WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS AS THEY MOVE INTO 
WESTERN STARR COUNTY.

LAT...LON 2712 9919 2692 9895 2678 9895 2668 9901
      2657 9917 2662 9918 2667 9920 2672 9921
      2675 9924 2679 9924 2682 9926 2685 9927
      2686 9929 2687 9932 2688 9933 2692 9933
      2693 9937 2694 9939
TIME...MOT...LOC 1428Z 320DEG 17KT 2681 9902 2670 9918 

$$

SPEECE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 8:04 AM CDT, 26 minutes earlier.

Area forecast discussion, May 21, 8:04 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
804 AM CDT THU MAY 21 2015

.DISCUSSION...AS THE COMPLEX OF THUNDERSTORMS MOVES INTO
NORTHWESTERN ZAPATA COUNTY CURRENTLY WENT AHEAD AND MOVED UP FLASH
FLOOD WATCH TO BEGIN AT 8 AM AND ADJUSTED POPS/WX/QPF FOR THIS
CONVECTION. NO OTHER CHANGES MADE.

&&

.PREV DISCUSSION... /ISSUED 638 AM CDT THU MAY 21 2015/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...CIGS AROUND 1200 TO 1500 FEET WILL REMAIN FOR ANOTHER
HOUR BUT WILL BREAK BY MID MORNING. SOUTHEAST WINDS WILL PREVAIL
TODAY WITH CU INCREASING IN COVERAGE. INSTABILITY IN THE AREA WILL
DEVELOP SHOWERS AND THUNDERSTORMS ESPECIALLY IN THE AFTERNOON FOR
THE THREE TERMINAL SITES. SHOWER ACTIVITY WILL CONTINUE UNTIL THE
EVENING HOURS.

PREV DISCUSSION... /ISSUED 404 AM CDT THU MAY 21 2015/

SHORT TERM /NOW THROUGH FRIDAY/...A MID LEVEL WAVE APPROACHING BAJA
CA TODAY WILL EJECT NORTHEAST REACHING AZ AND NM DURING PEAK HEATING
AND EVENTUALLY MOVE INTO THE CENTRAL PLAINS BY FRIDAY MORNING. AT THE
SURFACE...WEAK FRONTAL BOUNDARY WILL TRACK ALONG A BAROCLINIC ZONE. THE
WESTERN EXTENSION OF THIS BOUNDARY IN CONJUNCTION TO THE DISTURBANCES IN
THE SOUTHWESTERLY FLOW ALOFT WILL ENHANCE ABUNDANCE OF CONVECTION ALONG
AND EAST OF THE SIERRA MADRE TODAY. THE SOUTHEASTERLY LOW LEVEL WINDS
WILL MAINTAIN A MOIST BOUNDARY LAYER ACROSS THE AREA WITH SURFACE DEW
POINTS IN THE 70S. IN ADDITION...SFC HEATING SOUTH OF THE STALLED FRONT
WILL CONTRIBUTE TO A MODERATE UNSTABLE ATMOSPHERE. EXPECT TO BEGIN NEAR
THE SIERRA MADRE BY MID MORNING AND PROGRESS THROUGH THE DAY ACROSS THE
WESTERN AND NORTHERN RANCHLANDS AND SPREAD INTO THE RGV BY LATE AFTERNOON.
SPC HAS THE ENTIRE CWA UNDER MARGINAL RISK OF THUNDERSTORMS TODAY. DUE TO
THE EXPECTED CONVECTION AND INCREASE IN CLOUD COVER...TEMPERATURES WILL
STRUGGLED TO REACH THE MID 90S BUT NEAR THE RGV AND WESTERN COUNTIES HIGH
TEMPERATURES WILL REACH 90 DEGREES. AS THE STORMS MOVE OFF THE HIGHER
TERRAIN INTO STRONGER INSTABILITY...STRONG EFFECTIVELY BULK SHEAR WILL
SUPPORT FOR STRONG STORMS WHICH COULD PRODUCE LARGE HAIL AND DAMAGING
WINDS AS THE PRIMARY THREAT.

TONIGHT INTO FRIDAY...THE CONVECTION ACTIVITY WILL PROLONGED THROUGH THE
NIGHT OVER SOUTHWEST TEXAS EXTENDING TOWARDS NUEVO LEON SOUTH INTO WEST
TAMAULIPAS DEVELOPING AN MCS WHICH WILL PROGRESS INTO THE WESTERN COUNTIES
OF DEEP SOUTH TEXAS. PRECIPITABLE WATER VALUES WILL REACH 2.0 INCHES AS THE
SE FLOW PREVAILS THROUGH THE NIGHT MAINTAINING DEEP LOW LEVEL MOISTURE IN
THE AREA THROUGH FRIDAY MORNING. DEWPOINTS WILL REMAIN IN THE 70S THROUGH
THE DAY FRIDAY WHILE THE MID LEVEL WAVE WEAKENS AND SHIFTS EAST AND ANTI-
CYCLONIC FLOW MOVES FURTHER EAST. THERE WILL BE HIGH LEVELS OF MOISTURE IN
THE AREA THROUGH THIS PERIOD ALLOWING FOR ANOTHER ROUND OF HEAVY RAINFALL
EVENT ACROSS THE NORTHWEST PORTION OF THE CWA FIRST AND EXTEND INTO THE WHOLE
CWA TONIGHT INTO FRIDAY. FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE NORTHWEST
COUNTIES FIRST UNTIL MIDNIGHT AS WE EXPECT AROUND 1 TO 2 INCHES OF RAIN POSSIBLE
WITH ISOLATED SPOTS OF 3 INCHES.

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...500MB LOW/TROUGH ACROSS
SOUTHERN NV/CA AND NORTHERN MEXICO FRIDAY WILL MOVE EASTWARD
ACROSS THE SOUTHWEST UNITED STATES SATURDAY. LOW TO MID LEVEL
MOISTURE WILL CONTINUE TO INCREASE AHEAD OF THIS FEATURE ACROSS
THE STATE WITH SHOWERS AND THUNDERSTORMS DEVELOPING MAINLY NORTH
OF THE CWA. RAIN CHANCES ARE EXPECTED TO INCREASE SAT NIGHT INTO
SUNDAY ACROSS SOUTH TEXAS AS SURFACE LOW PRESSURE ACROSS EASTERN
COLORADO BRINGS A SURFACE TROUGH/DRYLINE EASTWARD ACROSS
NORTHWEST TX SUN AFTERNOON. WILL CONTINUE TO MENTION A CHANCE OF
SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND INTO EARLY NEXT WEEK
AS SOUTHWEST FLOW ALOFT CONTINUES TO BRING PACIFIC MOISTURE ACROSS
MEXICO INTO SOUTH TX THROUGH TUESDAY. RAIN CHANCES SHOULD DIMINISH
TUESDAY INTO WEDNESDAY AS A WEAK 500MB RIDGE IS PROGGED TO
DEVELOP ACROSS THE SOUTHERN PLAINS BY THE MIDDLE OF NEXT WEEK.

MARINE...
NOW THROUGH FRIDAY...THE ONSHORE FLOW WILL PREVAIL THROUGH THE
SHORT TERM AS A WEAK FRONTAL WAVE MOVES SOUTH AND STALLS OVER
SOUTH CENTRAL TEXAS. THE GRADIENT WILL NOT BE AS STRONG TODAY
ALLOWING FOR MODERATE SE FLOW TO PERSIST KEEPING SEAS BETWEEN 2 TO
3 FEET. THE SAME WEATHER PATTERN PREVAILS TONIGHT AND FRIDAY WITH
SEAS REMAINING NO MORE THAN 3 FEET OVER THE OFFSHORE WATERS. A FEW
ISOLATED SHOWERS WILL DEVELOP NEAR THE COAST DUE TO THE
INSTABILITY IN THE AREA ASSOCIATED WITH THE FRONTAL BOUNDARY. NO
SCA OR SCEC EXPECTED AT THIS TIME WITH SE WINDS BETWEEN 10 TO 15
KNOTS.

FRIDAY NIGHT THROUGH MONDAY...MODERATE TO STRONG SOUTHEAST WINDS
WILL PREVAIL ACROSS THE COASTAL WATERS FRI NIGHT INTO SATURDAY AS
HIGH PRESSURE ACROSS THE EASTERN UNITED STATES AND LOW PRESSURE
ACROSS THE LEE SIDE OF THE ROCKIES INCREASES THE PRESSURE GRADIENT
ACROSS THE WESTERN GULF OF MEXICO. MODERATE TO STRONG SOUTHEAST
TO SOUTH WINDS WILL PREVAIL ACROSS THE WESTERN GULF SUNDAY INTO
MONDAY AS THE PRESSURE GRADIENT REMAINS STRONG ACROSS THE LOWER
TEXAS COAST. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE
COASTAL WATERS SATURDAY THROUGH MONDAY AS A RESULT.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ248-249-252.

GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

55
Hazardous weather outlook, May 21, 4:20 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
420 AM CDT THU MAY 21 2015

TXZ248>257-220930-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
420 AM CDT THU MAY 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A FLASH FLOOD WATCH IN EFFECT TODAY FOR ZAPATA...
JIM HOGG AND STARR COUNTIES. THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL WILL RESULT IN RAPID RUNOFF AND INUNDATION OF ALREADY
FLOODED AREAS.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY ACROSS THE WESTERN
COUNTIES TODAY. THE MAIN IMPACT WITH ANY OF THESE STORMS WILL BE
GUSTY WINDS AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY AND AGAIN MONDAY.
THE MAIN IMPACT WITH ANY OF THESE STORMS WILL BE GUSTY WINDS AND
HEAVY RAINFALL. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ACROSS
THE UPPER VALLEY AND THE NORTHWESTERN RANCHLANDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-220930-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
420 AM CDT THU MAY 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORY CONDITONS ARE POSSIBLE SATURDAY AND SUNDAY
ACROSS ALL MARINE AREAS DUE TO HIGHER WINDS AND ROUGHER SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 21, 7:24 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
724 AM CDT THU MAY 21 2015

TXZ248-211330-
ZAPATA TX-
724 AM CDT THU MAY 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ZAPATA COUNTY UNTIL 830
AM CDT...

AT 723 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EL CENIZO...OR 17 MILES SOUTH OF LAREDO...MOVING SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ZAPATA...BUSTAMANTE...ZAPATA COUNTY AIRPORT...MEDINA...ZAPATA MIDDLE
SCHOOL...LAS PALMAS...ZAPATA HIGH SCHOOL...ZAPATA COUNTY PUBLIC
LIBRARY...FALCON LAKE ESTATES...ZAPATA COUNTY FIRE DEPARTMENT...
FALCON SHORES...FALCON MESA...SIESTA SHORES...MEDINA...BLACK BASS
AND ROMEO T. FLORES PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2709 9943 2711 9944 2718 9943 2727 9945
      2732 9937 2727 9933 2727 9931 2700 9905
      2681 9926 2686 9928 2687 9932 2688 9933
      2692 9932 2694 9939 2696 9939 2698 9938
      2701 9943 2702 9945 2706 9945
TIME...MOT...LOC 1223Z 320DEG 28KT 2729 9959

SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 3:54 AM CDTFlash Flood WatchBROBrooks, Hidalgo, Jim Hogg, Starr, Zapata32 hr
May 21, 7:24 AM CDTSpecial Weather StatementBROZapata66 min
May 21, 7:32 AM CDTSevere Thunderstorm WarningBROZapata58 min
May 21, 8:47 AM CDTFlash Flood WarningBROZapata118 min
May 21, 8:58 AM CDTSpecial Weather StatementBROJim Hogg62 min
May 21, 9:12 AM CDTSpecial Weather StatementBROStarr63 min
May 21, 9:53 AM CDTAreal Flood AdvisoryBROJim Hogg112 min
May 21, 10:11 AM CDTFlash Flood WarningBROStarr3 hr
May 21, 10:27 AM CDTSpecial Weather StatementBROHidalgo, Starr78 min
May 21, 10:30 AM CDTSevere Thunderstorm WarningBROStarr44 min
May 21, 12:12 PM CDTSpecial Weather StatementBROCameron93 min
May 21, 12:25 PM CDTAreal Flood AdvisoryBROCameron110 min
May 21, 12:49 PM CDTFlash Flood WarningBROCameron116 min
May 21, 1:20 PM CDTAreal Flood AdvisoryBROCameron115 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.